I have been prescribed gabapentin 100mg to take for a very sore arm/shoulder. Having read side effects, i am very reluctant to try it. I work with children and could not afford to be feeling tierd in the morning. Has anyone had any stomach problems with this medicine.
19 Feb 2012
You mentioned you work with children. If you are sensitive to medication then 100mg's of gabapentin could pose a few issues for you while your body is adjusting to the medication. It can cause fatigue, hunger, and a foggy brain. By foggy brain, I mean it is diffiuclt to recall words. Makes it hard to be a part of conversations. There can be difficulty remembering things. I found this very frustrating. I'm glad I'm no longer taking gabapentin. I now take a low dose of cymbalta. It has been a life saver for me. Gabepentin can also cause dry mouth and dry eyes. Perhaps moist heat to the shoulder and arm as well as some physical therapy and Ibuprofen or Aleve might be a better alternative. Lodine is a prescription antinflammatory and pain reliever.
If you don't mind me asking, how did you hurt your am and shoulder? How is the range of motion in your shoulder and arm? What type of pain do you have in your shoulder and arm? Feel free to friend me if you would like to ask me any questions. I have CRPS so I have all sorts of different types of pain on any given day or hour. I hope you get to feeling better soon. Blessings, Rollerskater
14 Feb 2012
I understand your reluctance after reading the side effects. Yet, at the dose you have been prescribed I wouldn't think you will feel any side effects.
100mgs is a very low dose. Some people are prescribed thousands of mgs of Gab and don't experience side effects.
Yet, if you are not in too much pain, and are afraid to take it, try Ibuprofen if that works. If the pain is bad enough you may want to try this on your days off from work, you'll know quickly if it fatigues you.
13 Feb 2012
I haven't taken gabapentin myself but the link below has reviews, which you may find useful.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
3 answers • 14 Jan 2014
My provider insisted that I start on a month of 75 mg then move up to 150 mg to get the therapeutic benefit from the medication. All the 150 mg did ...
3 answers • 21 Mar 2014
How do you deal with it? does it go away? Things to help?
2 answers • 16 Jan 2015
My 17 year old son was given this medication for stomach problems. Since then he has increased anger and aggressive with this medication. The dr said ...
1 answer • 12 Apr 2015